Alert archive / North Carolina / Flash Flood Warnings in 2014

Flash Flood Warning 25, NWS Raleigh, NC

July 21, 2014Halifax County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jul 21, 2014, 2:23 PM EDT for Halifax County, North Carolina. It was in force for 112 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2014, 2:23 PM EDT (18:23 UTC)
Expired
Jul 21, 2014, 4:15 PM EDT
In force
112 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Halifax County, NC

The radar

The Norfolk radar (KAKQ), 85 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 3:00 PM EDTFLASH FLOOD3 Ssw Rosemary, NCROADWAY FLOODING NEAR THE INTERSECTION OF HWY 48 AND OLD HALIFAX ROAD. NCDOT REPORTED THAT QUANKEY CREEK OVERFLOWED ITS BANKS AND FLOODED THE ROADWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2014-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2014-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
118 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
618 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

212 
WGUS52 KRAH 211823
FFWRAH
NCC083-212015-
/O.NEW.KRAH.FF.W.0025.140721T1823Z-140721T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
223 PM EDT MON JUL 21 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN HALIFAX COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 415 PM EDT

* AT 221 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS THAT WERE 
  CONTINUOUSLY REDEVELOPING AND LIKELY STARTING TO PRODUCE FLOODING 
  OVER THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN 
  OVER ROANOKE RAPIDS BASED ON ESTIMATES FROM NATIONAL WEATHER 
  SERVICE DOPPLER RADAR. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ROANOKE RAPIDS...HALIFAX...WELDON...ROANOKE RAPIDS LAKE...
  ROSEMARY...SOUTH WELDON AND LAKE GASTON.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES IS POSSIBLE 
ESPECIALLY IN AND AROUND ROANOKE RAPIDS BETWEEN 230 PM AND 330 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND 
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO 
NOT DRIVE WHERE WATER COVERS THE ROAD. TURN AROUND...DON'T DROWN.

&&

LAT...LON 3648 7764 3644 7762 3643 7759 3642 7759
      3642 7756 3641 7755 3637 7755 3635 7758
      3632 7757 3631 7757 3631 7784 3650 7784
      3650 7782

$$

DJF
2 follow-up statements
684 
WGUS72 KRAH 211904
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
304 PM EDT MON JUL 21 2014

NCC083-212015-
/O.CON.KRAH.FF.W.0025.000000T0000Z-140721T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HALIFAX NC-
304 PM EDT MON JUL 21 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR
NORTHWESTERN HALIFAX COUNTY...

AT 301 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS THAT STILL 
CONTINUED TO REDEVELOP AND PRODUCE LIKELY FLASH FLOODING OVER THE 
WARNED AREA...ESPECIALLY IN AND AROUND ROANOKE RAPIDS. NATIONAL 
WEATHER SERVICE DOPPLER RADAR ESTIMATED THAT BETWEEN THREE AND FOUR 
INCHES OF RAIN LIKELY HAD FALLEN IN AND AROUND ROANOKE RAPIDS 
BETWEEN 2 PM AND 3 PM.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ROANOKE RAPIDS...HALIFAX...WELDON...ROANOKE RAPIDS LAKE...ROSEMARY...
SOUTH WELDON AND LAKE GASTON.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN 
AND AROUND ROANOKE RAPIDS BETWEEN 3 PM AND 4 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND 
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO 
NOT DRIVE WHERE WATER COVERS THE ROAD. THE DEPTH MAY BE TOO GREAT TO 
ALLOW FOR SAFE TRAVEL. TURN AROUND...DON'T DROWN.

&&

LAT...LON 3648 7764 3644 7762 3643 7759 3642 7759
      3642 7756 3641 7755 3637 7755 3635 7758
      3632 7757 3631 7757 3631 7784 3650 7784
      3650 7782

$$

DJF
046 
WGUS72 KRAH 212023
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
423 PM EDT MON JUL 21 2014

NCC083-212032-
/O.EXP.KRAH.FF.W.0025.000000T0000Z-140721T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HALIFAX NC-
423 PM EDT MON JUL 21 2014

...THE FLASH FLOOD WARNING FOR NORTHWESTERN HALIFAX COUNTY HAS
EXPIRED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 3648 7764 3644 7762 3643 7759 3642 7759
      3642 7756 3641 7755 3637 7755 3635 7758
      3632 7757 3631 7757 3631 7784 3650 7784
      3650 7782

$$

KRD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 1:43 PM EDT, 40 minutes earlier.

Area forecast discussion, Jul 21, 1:43 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
143 PM EDT MON JUL 21 2014

.SYNOPSIS...A LOW PRESSURE AREA WILL HOLD OVER THE DEEP SOUTH
THROUGH TUESDAY... RESULTING IN A MOIST ATLANTIC FLOW FROM THE
SOUTHEAST INTO NORTH CAROLINA... AND UNSETTLED WEATHER TO START THE
WORK WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1100 AM MONDAY...

UPDATE...UPPER LOW CUTTING OFF OVER ALABAMA WILL SEND PERTUBATIONS
NORTHEAST ACROSS THE AREA...CONCURRENT WITH WESTWARD ADVECTION OF
VERY MOIST AIR OFF THE ATLANTIC DUE TO LOW LEVEL SOUTHEAST FLOW. WE
WILL SEE COVERAGE INCREASE...SLOW MOVING CONVECTION ALONG A FRONTAL
BOUNDARY ACROSS THE SOUTHERN TIER OF THE AREA INTO EARLY AFTERNOON.
VERY HEAVY RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BECOME
PROBLEMATIC FOR FLOODING IN AREAS WHERE THE STORMS MERGE OR TRAIN.

PREVIOUS DISCUSSION...TODAY THROUGH TONIGHT: A DAMP AND VOLATILE
ATMOSPHERE WILL HOLD OVER CENTRAL NC AT LEAST THROUGH TONIGHT. THE
LATEST SURFACE ANALYSIS SHOWS A FRONTAL ZONE STRETCHING ACROSS THE
GULF COAST THROUGH CENTRAL GA/SC AND ACROSS SE NC... ASSOCIATED WITH
A MID LEVEL TROUGH OVER THE INTERIOR SOUTHEAST STATES AND MIDSOUTH.
THIS TROUGH ALOFT DEEPENS TO A BAGGY CLOSED LOW OVER SRN AL/GA BY
TONIGHT... WITH A WEAK BUT DISTINCT SHEAR AXIS STRETCHING NE ACROSS
NC. PW VALUES ARE ALREADY ON THE HIGH SIDE (120-140% OF NORMAL) AND
ARE PROJECTED TO RISE FURTHER... SURPASSING 2 INCHES OVER NEARLY THE
ENTIRE CWA AND PERHAPS 2.25 INCHES IN THE SE CWA... AS LOW LEVEL
FLOW REMAINS FROM THE SSE AND DRAWS IN ATLANTIC MOISTURE WHILE
PRONOUNCED MID LEVEL MOISTURE AND CONVECTIVE DEBRIS CLOUDS PERSIST
WITHIN A WEAK STEERING REGIME. THE LATEST HIGH-RES AND CONVECTION-
ALLOWING MODELS SUGGEST THAT THE PIEDMONT/WRN SANDHILLS WILL SEE THE
GREATEST COVERAGE OF SHOWERS AND ISOLATED STORMS THROUGH EARLY
AFTERNOON... WHICH WOULD THEN DRIFT EASTWARD INTO THE ERN
SANDHILLS/COASTAL PLAIN DURING THE AFTERNOON AND EARLY EVENING...
BEFORE DECREASING IN COVERAGE BY MIDNIGHT. THE GENERAL AGREEMENT ON
THIS EVOLUTION BOOSTS FORECAST CONFIDENCE... AND WILL FOLLOW THIS
TREND IN THE FORECAST WITH GOOD CHANCE POPS EAST AND LIKELY WEST
EARLY... TRENDING DOWN IN THE WEST AND UP IN THE EAST THIS
AFTERNOON. BUT GIVEN THAT THE FLOW IS SO WEAK WITH AN INCREASINGLY
MOIST COLUMN AND SUBTLE MESOSCALE BOUNDARIES GENERATED BY OUTFLOWS
AND DIFFERENTIAL HEATING... SHOWERS AND STORMS COULD POP UP ANYWHERE
TODAY AND SIMPLY MEANDER. SLOW STORM MOTION AND A FAIRLY DEEP WARM
LAYER (AROUND 3.5 KM) TO FOSTER WARM RAIN PROCESSES WILL BRING A
RISK OF LOCALLY HEAVY RAINFALL TODAY... ALTHOUGH NOT OVER A LARGE
ENOUGH AREA TO NECESSITATE A FLASH FLOOD WATCH AT THIS TIME.
RAINFALL COULD BE EXACERBATED OVER THE FAR WRN PIEDMONT WHERE LOW
LEVEL MOIST UPGLIDE ATOP THE RETREATING SHALLOW SURFACE RIDGE MAY
ENHANCE LIFT. WILL TREND POPS DOWN TO LOWER CHANCE TONIGHT... LOWER
IN THE NE AND BETTER IN THE SW WHERE MODELS SHOW SLIGHTLY BETTER
MOISTURE TRANSPORT. CONSIDERABLE CLOUDINESS WILL CUT DOWN ON HEATING
TODAY ESPECIALLY EAST AND SE... AND EXPECT HIGHS FROM THE LOW 80S NW
TO MID 80S IN THE COASTAL PLAIN. LOWS 68-72... LARGELY FOLLOWING
PERSISTENCE. -GIH

&&

.SHORT TERM /TUESDAY AND TUESDAY NIGHT/...
AS OF 300 AM MONDAY...

THE BAGGY LOW OVER SRN AL IS EXPECTED TO DRIFT WESTWARD TUE/TUE
NIGHT TOWARD LA... NUDGING THE WEAK SHEAR AXIS ALOFT TO OUR WEST...
WHICH IN TURN BUMPS THE DIFFUSE SURFACE FRONTAL ZONE WESTWARD TOWARD
THE NC FOOTHILLS. PW IS EXPECTED TO HOLD AT OR ABOVE 2.0 INCHES...
WITH A SURGE IN LOW LEVEL MOISTURE TRANSPORT BY AFTERNOON. MODELS
GENERATE SPARSE PRECIP THROUGH MIDDAY MAINLY IN THE FAR SOUTH AND
FAR WRN PIEDMONT... THEN SPREAD NUMEROUS SHOWERS OVER THE WRN
PIEDMONT AND BACK TO THE FOOTHILLS IN THE AFTERNOON. MODELS DEPICT
MARGINAL TO MODERATE INSTABILITY BUT WITH WEAK DEEP LAYER SHEAR...
EXPECT ANOTHER ROUND OF MAINLY NON-SEVERE MULTICELL CLUSTERS
PRODUCING POCKETS OF HEAVY DOWNPOURS. WILL HAVE THE HIGHEST POPS IN
THE NW AND FAR WRN CWA AND LOWER POPS ELSEWHERE... AS OVERALL LIFT
IS TEMPERED BY MODEST HEIGHT RISES. SLIGHTLY GREATER SUNSHINE IS
ANTICIPATED WITH SLIGHTLY LOWER CONVECTION COVERAGE AND SIMILAR
THICKNESSES... SO EXPECT TUE TEMPS TO TOP OUT A BIT HIGHER THAN
TODAY... 85-89. LOWS TUE NIGHT 69-73 WITH POPS LOWERING TO SLIGHT
CHANCE. -GIH

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 230 AM MONDAY...

WEDNESDAY THROUGH FRIDAY: AN UPPER LEVEL TROUGH WILL APPROACH AND
MOVE INTO CENTRAL NC DURING THIS PERIOD. EXPECT THE USUAL SUMMERTIME
DIURNAL SHOWERS AND STORMS FOR WEDNESDAY AS A THE PIEDMONT TROUGH
SETS UP OVER THE AREA AND SURFACE WINDS SHIFT TO SOUTHWESTERLY. THE
INCREASING WARM MOIST SOUTHWEST FLOW WILL YIELD HIGHS AROUND 90
DEGREES AND LOWS IN THE LOW TO MID 70S. PWAT VALUES WILL BE BETWEEN
1.50 AND 2.00 INCHES...AND WITH CAPE AROUND 1500 J/KG AND RELATIVELY
WEAK SHEAR...EXPECT THE MAIN STORM THREATS TO BE HEAVY RAIN AND
STRONG GUSTY WINDS. THE UPPER LEVEL TROUGH WILL BE SLOW TO TRAVERSE
THE CAROLINAS AT THE END OF THE WORK WEEK. THE 00Z GFS INDICATES AN
INITIAL FRONT MOVING INTO CENTRAL NC THURSDAY NIGHT INTO FRIDAY
MORNING...WITH WINDS VEERING TO NORTHWESTERLY...AND STALLING OVER
THE AREA ON FRIDAY. A SECONDARY FRONT ASSOCIATED WITH THE MAIN PUSH
OF COOLER AIR IS EXPECTED TO MOVE INTO THE REGION LATE FRIDAY/FRIDAY
NIGHT...WITH HIGH PRESSURE OVER THE OH VALLEY. THE HIGHEST CHANCES
FOR SHOWERS AND STORMS IN THE NORTHWEST AND LOWEST CHANCES IN THE
SOUTHEAST ON THURSDAY...WITH THE REVERSE BEING THE CASE FOR FRIDAY.
HIGHS THURSDAY WILL BE MAINLY IN THE LOW TO MID 90S...AND OVERNIGHT
LOWS IN THE UPPER 60S TO LOW 70S. WITH THE NW WINDS ON FRIDAY...
EXPECT HIGHS 3-5 DEGREES COOLER THAN THURSDAY...MID TO UPPER 80S...
AND LOWS IN THE MID 60S TO AROUND 70 DEGREES.

SATURDAY AND SUNDAY: THE AFOREMENTIONED HIGH OVER THE OH VALLEY
WEAKENS AND THE BOUNDARY THAT LINGERED ACROSS THE AREA BECOMES
WASHED OUT OVER THE WEEKEND. GIVEN THE LACK OF A DOMINATING SURFACE
FEATURE AND THE GENERAL TROUGHINESS ALOFT...EXPECT A RETURN TO MORE
SEASONAL CONDITIONS FOR THE WEEKEND...WITH CHANCES FOR AFT/EVE
SHOWERS AND STORMS AND NEAR NORMAL TEMPERATURES...HIGHS IN THE UPPER
80S TO AROUND 90 DEGREES AND LOWS IN THE UPPER 60S TO LOW 70S.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 143 PM MONDAY...

LOTS OF UNCERTAINTY AS TO SHORT TERM DETAILS AS WIDESPREAD LIGHT RAIN...
WITH SCATTERED HEAVIER SHOWERS AND THUNDERSTORMS...IS EXPECTED IN THE
MOIST AND QUITE UNSTABLE ENVIRONMENT OVER CENTRAL NORTH CAROLINA.
CEILINGS AND VISBILITY WILL BE LARGELY VFR WITH MVFR TO IFR CONDITIONS
IN RAIN AND SCATTERED CONVECTION. THE PRECIPITATION WILL DIMINISH IN THE
EVENING...AFTER 02Z...BUT CONDITIONS WILL GRADUALLY DETERIORATE AS WE COOL
OVERNIGHT. MVFR VISIBILITY AND IFR TO LIFR CEILINGS WILL BE WIDESPREAD
IN THE USUAL 08-13Z TIME FRAME...POTENTIALLY LINGERING INTO THE MID MORNING
BEFORE LIFTING TO VFR VISIBILITY AND MVFR-VFR CEILINGS BY THE END OF THE
TAF PERIOD.

IN THE LONGER RANGE...WE REMAIN IN THE UNSETTLED PATTERN THROUGH FRIDAY.
SCATTERED MAINLY LATE DAY CONVECTION IS EXPECTED AGAIN TUESDAY AND
WEDNESDAY...THEN A BETTER CHANCE OF WIDESPREAD CONVECTION IS EXPECTED
THURSDAY AND THURSDAY NIGHT AS A COLD FRONT MOVES SOUTHEAST THROUGH THE
AREA. VFR CONDITIONS ARE EXPECTED FRIDAY AND SATURDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...MLM/HARTFIELD
SHORT TERM...HARTFIELD
LONG TERM...KCP
AVIATION...MLM
Hazardous weather outlook, Jul 21, 4:55 AM EDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
455 AM EDT MON JUL 21 2014

NCZ007>011-021>028-038>043-073>078-083>086-088-089-220930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
455 AM EDT MON JUL 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
TODAY. SOME OF THESE SHOWERS AND STORMS WILL BE SLOW MOVING AND
PRODUCE LOCALLY HEAVY DOWNPOURS... WHICH COULD RESULT IN MINOR
FLOODING IN URBAN AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 21, 1:34 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
134 PM EDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     FLASH FLOOD      1 NNW MORRISVILLE       35.84N  78.84W
07/21/2014                   WAKE               NC   COUNTY OFFICIAL

            MCCRIMMON PKY CLOSED BETWEEN CHURCH ST AND NC 54.
            MORRISVILLE CARPENTER RD IS CLOSED BETWEEN MILLER RD AND
            GRATIOT RD.

&&

EVENT NUMBER RAH1401606

TCC
Special weather statement, Jul 21, 1:36 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
136 PM EDT MON JUL 21 2014

NCZ083-211830-
ANSON-
136 PM EDT MON JUL 21 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF ANSON
COUNTY UNTIL 230 PM EDT...

AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM ANSONVILLE TO 10 MILES
SOUTHWEST OF WADESBORO. THE STORMS WERE MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS...ALONG
WITH HEAVY RAINFALL AND OCCASIONAL LIGHTNING. A FLOOD ADVISORY IS IN
EFFECT FOR ANSON COUNTY UNTIL 345 PM. THE THUNDERSTORMS SHOULD REACH
WADESBORO BY 2 PM.

LOCATIONS IMPACTED INCLUDE...
WADESBORO...ANSONVILLE...POLKTON...LILESVILLE...MORVEN...PEACHLAND...
MCFARLAN...WHITE STORE AND BLEWETT FALLS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF BLOWING AROUND LIGHTWEIGHT OBJECTS LEFT
OUTDOORS. ALSO...LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY
AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO
SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3520 8027 3521 8025 3516 8022 3515 8018
      3515 8016 3519 8011 3511 8007 3509 8002
      3508 8000 3511 7997 3512 7993 3507 7991
      3504 7988 3501 7990 3498 7987 3495 7987
      3490 7985 3486 7990 3481 7992 3481 8032
TIME...MOT...LOC 1733Z 244DEG 11KT 3512 8014 3488 8022

DJF
Local storm report, Jul 21, 1:51 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
151 PM EDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HEAVY RAIN       1 W DURHAM              35.98N  78.93W
07/21/2014  M3.02 INCH       DURHAM             NC   MESONET

            3.02 INCHES OF RAIN MEASURED IN 3 HOURS AT CW8190

&&

EVENT NUMBER RAH1401607

BLAES
Local storm report, Jul 21, 1:53 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
153 PM EDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HEAVY RAIN       3 NW PARKWOOD           35.92N  78.95W
07/21/2014  M2.44 INCH       DURHAM             NC   MESONET

            2.44 INCHES OF RAIN MEASURED IN 3 HOURS AT THIRD FORK
            CREEK GAUGE - TFCN7

&&

EVENT NUMBER RAH1401608

BLAES
Local storm report, Jul 21, 1:57 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
157 PM EDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     FLASH FLOOD      3 SW DURHAM             35.95N  78.95W
07/21/2014                   DURHAM             NC   BROADCAST MEDIA

            DOVER AND WOODRIDGE ROAD CLOSED DUE TO FLOODING.

&&

EVENT NUMBER RAH1401609

TCC
Special weather statement, Jul 21, 2:07 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
207 PM EDT MON JUL 21 2014

NCZ011-211845-
HALIFAX-
207 PM EDT MON JUL 21 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN HALIFAX
COUNTY UNTIL 245 PM EDT...

AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROANOKE RAPIDS...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. DUE TO THE
SLOW MOVEMENT OF THE STORM...A QUICK INCH OF RAIN MAY OCCUR
ESPECIALLY IN AND AROUND ROANOKE RAPIDS. THIS WOULD RESULT IN
PONDING OF WATER ON ROADS.

LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...LITTLETON...WELDON...AIRLIE...ROSEMARY...SOUTH
WELDON...ROANOKE RAPIDS LAKE AND LAKE GASTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF BLOWING AROUND LIGHTWEIGHT OBJECTS LEFT
OUTDOORS. ALSO...LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY
AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO
SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3650 7780 3648 7776 3648 7765 3644 7762
      3643 7759 3642 7759 3642 7756 3641 7755
      3638 7755 3625 7768 3630 7793 3638 7791
      3643 7792 3651 7789
TIME...MOT...LOC 1806Z 210DEG 11KT 3646 7765

DJF

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 9:22 PM EDTSpecial Weather StatementRAHDavidson, Forsyth53 min
Jul 20, 9:26 PM EDTSpecial Weather StatementRAHChatham64 min
Jul 20, 11:36 PM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Guilford, Randolph3 hr
Jul 21, 8:21 AM EDTSpecial Weather StatementRAHChatham, Lee114 min
Jul 21, 8:38 AM EDTAreal Flood AdvisoryRAHChatham, Lee, Moore112 min
Jul 21, 9:02 AM EDTSpecial Weather StatementRAHVance58 min
Jul 21, 9:33 AM EDTSpecial Weather StatementRAHVance57 min
Jul 21, 9:41 AM EDTAreal Flood AdvisoryRAHGranville, Vance3 hr
Jul 21, 10:22 AM EDTSpecial Weather StatementRAHVance, Warren53 min
Jul 21, 11:14 AM EDTSpecial Weather StatementRAHAnson, Stanly61 min
Jul 21, 11:36 AM EDTAreal Flood AdvisoryRAHMontgomery, Stanly3 hr
Jul 21, 11:58 AM EDTFlash Flood WarningRAHDurham3 hr
Jul 21, 12:28 PM EDTAreal Flood AdvisoryRAHChatham, Wake2 hr
Jul 21, 12:45 PM EDTFlash Flood WarningRAHChatham, Wake2 hr
Jul 21, 12:55 PM EDTAreal Flood AdvisoryRAHAnson, Richmond, Scotland3 hr
Jul 21, 1:36 PM EDTSpecial Weather StatementRAHAnson54 min
Jul 21, 2:07 PM EDTSpecial Weather StatementRAHHalifax38 min
Jul 21, 2:15 PM EDTAreal Flood AdvisoryRAHHalifax2 hr
Jul 21, 2:31 PM EDTAreal Flood AdvisoryRAHAnson, Montgomery, Moore, Richmond, Scotland, Stanly3 hr
Jul 21, 2:52 PM EDTSpecial Weather StatementRAHHalifax53 min
Jul 21, 4:31 PM EDTAreal Flood AdvisoryRAHDurham, Wake3 hr
Jul 21, 4:34 PM EDTAreal Flood AdvisoryRAHHalifax, Warren3 hr

Nearby

Flash Flood Warnings in North Carolina, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.